Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 7, 2022, 5:21 AM EDT for Walker County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 5:21 AM EDT (09:21 UTC)
- Expired
- Jun 7, 2022, 5:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
048
WWUS82 KFFC 070921
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Tue Jun 7 2022
GAZ001-002-070945-
Walker GA-Dade GA-
521 AM EDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of Walker and
southwestern Dade Counties through 545 AM EDT...
At 521 AM EDT, a strong thunderstorm was over Sulpher Springs, or 12
miles south of Trenton, moving east at 35 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Lafayette, Chickamauga, Naomi, Center Post, Rising Fawn, Suttles
Mill, Noble, Cloudland Canyon State Park, Cooper Heights and Rock
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3487 8527 3485 8526 3485 8524 3481 8520
3478 8520 3477 8517 3475 8515 3473 8517
3472 8517 3472 8515 3459 8518 3459 8535
3458 8536 3459 8537 3459 8553 3483 8558
TIME...MOT...LOC 0921Z 262DEG 30KT 3470 8555
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 4:03 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 7, 4:03 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 403 AM EDT Tue Jun 7 2022 ...Morning Area Forecast Discussion... .SHORT TERM /Today through Wednesday/... Tricky forecast on tap as much of the period will be characterized by mostly zonal flow aloft and multiple potential impulses traversing this flow along an enhanced moisture field. CAMs are struggling to have much consensus on what resultant areas of semi- organized convection develop, even with the first wave approaching the NW CWA early this morning. Given such a setup and uncertainty in what waves or influence of outflow boundaries from periods of remnant rounds of showers and storms, have maintained at least chance pops throughout the period across north GA. Progged SBCAPE is pretty decent in the 2000-3000 J/kg range this afternoon, then possibly even greater for Wednesday, so strong to isolated severe thunderstorm development could be further aided diurnally. There is a bit more consensus on a stronger shortwave swinging into the north Wednesday afternoon, so there could be a bit greater chance of an MCS or more organized round of storms then. SPC does have about our northern half of the CWA outlooked in a Marginal Risk both today and Wednesday. Thinking the main threats with convection throughout the short term will be strong to damaging winds, though some hail could also be included with afternoon/evening rounds. Storm total QPF is upwards of one to two inches in parts of our north and west, though any training in the north from multiple rounds could bring locally higher amounts with possible isolated flooding. Temps look be a bit limited close to seasonal norms in north GA, though parts of central GA may reach a few degrees above climo (in the low 90s) where less moisture/convective impact is expected. Baker .LONG TERM /Wednesday Night through Monday/... To kick off the long term period, the mid-levels are in the midst of a shift to a regime of broad troughing across the eastern CONUS. Lingering showers and storms are possible overnight Wednesday as a tandem mid-level disturbance and local maxima in moisture swings across TN. There is a bit of divergence among global models regarding shower and thunderstorm chances for Thursday afternoon. The Euro resolves a moist atmospheric column and a drifting shortwave disturbance or two across the forecast area, while the GFS shows what would likely be the driest day in the extended. Have opted for a middle-of-the-road solution for now with low- end chance PoPs. There is good agreement that as we move into the weekend, a shortwave trough will dig across the Midwest and into the Ohio River Valley. A lobe of low pressure develops in response just north of the ArkLaMiss early Friday, and begins a northeastward trek toward the mid-Atlantic. With deep moisture throughout the column, Saturday looks poised to feature a rather amorphous blob of convection across much of the forecast area. The airmass will be sufficiently unstable (thanks to highs just about 5-10 degrees above climo) to support increased coverage of showers and thunderstorms. Behind the low, it remains to be seen how quickly moisture is scoured away. A strong surface high slides into place across the TN River Valley by late Saturday via the EC, and any lingering showers and storms on Sunday would be confined to the southern portion of the CWA, where a stationary boundary is progged to drape across the FL panhandle. The GFS holds on to PoPs through Monday as much of the southeast is situated in a weakness in low level flow. Owing to this uncertainty, not ready to take the plunge with one solution over the other, so have stuck with the blend for now. 96 && .AVIATION... 06Z Update... Some IFR/MVFR cigs are possible across most of the sites this morning after about 10z, otherwise there is some cloud coverage near 5-7 kft and alto level. Could see some reduced vsbys from patchy fog as well, especially near the sites that had SHRA/TSRA late yesterday. Any lower cigs should have some improvement after 14z and then transition to daytime cu field 3500-5000 ft. An upper impulse could allow for SHRA/TSRA across the northern sites earlier today, but greater chance looks to be this afternoon and have VCSH by 17z and prob30 for TSRA from 20-00z. Initial SE/SSE winds 4-8 kts should shift to SW by 14z or a little earlier then have magnitudes 6-7 kts during the day. Winds then look to be light SW to calm for this evening into Wednesday morning. //ATL Confidence...06Z Update... Medium on cigs this morning and possible earlier SHRA/TSRA chances. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 86 69 87 69 / 30 30 50 20 Atlanta 86 70 85 70 / 40 30 60 30 Blairsville 79 63 79 64 / 70 60 70 50 Cartersville 84 68 84 67 / 50 50 70 40 Columbus 91 71 90 71 / 20 20 40 20 Gainesville 83 69 82 69 / 50 40 60 30 Macon 91 69 91 71 / 20 20 40 20 Rome 84 69 84 68 / 50 60 70 40 Peachtree City 89 68 86 68 / 30 30 60 30 Vidalia 91 72 92 73 / 20 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....96 AVIATION...Baker
Hazardous weather outlook, Jun 7, 5:10 AM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 510 AM EDT Tue Jun 7 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 510 AM EDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected across portions of north and central Georgia today. A few strong to severe thunderstorms are possible, capable of producing gusty to damaging winds, small hail, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are possible across much of north and central Georgia Wednesday through Sunday, primarily during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 7, 5:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Tue Jun 7 2022
GAZ001-002-070945-
Walker GA-Dade GA-
521 AM EDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of Walker and
southwestern Dade Counties through 545 AM EDT...
At 521 AM EDT, a strong thunderstorm was over Sulpher Springs, or 12
miles south of Trenton, moving east at 35 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Lafayette, Chickamauga, Naomi, Center Post, Rising Fawn, Suttles
Mill, Noble, Cloudland Canyon State Park, Cooper Heights and Rock
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3487 8527 3485 8526 3485 8524 3481 8520
3478 8520 3477 8517 3475 8515 3473 8517
3472 8517 3472 8515 3459 8518 3459 8535
3458 8536 3459 8537 3459 8553 3483 8558
TIME...MOT...LOC 0921Z 262DEG 30KT 3470 8555
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:33 AM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Jun 7, 2:48 PM EDT | Special Weather Statement | FFC | Dade, Walker | 27 min |
| Jun 7, 3:49 PM EDT | Special Weather Statement | FFC | Walker, Whitfield | 26 min |
| Jun 7, 4:07 PM EDT | Special Weather Statement | FFC | Chattooga | 23 min |
| Jun 7, 4:32 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jun 7, 4:59 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Jun 7, 5:39 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jun 7, 6:47 PM EDT | Special Weather Statement | FFC | Madison | 28 min |
| Jun 7, 6:56 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Jun 7, 7:54 PM EDT | Special Weather Statement | FFC | Floyd | 36 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.